Alert archive / California / High Surf Advisories in 2012

High Surf Advisory 17, NWS San Diego, CA

December 22, 2012San Diego County, California

NWS San Diego, CA issued this high surf advisory at Dec 22, 2012, 2:11 AM PST for San Diego County, California. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2012, 2:11 AM PST (10:11 UTC)
Expired
Dec 23, 2012, 4:00 PM PST
In force
38 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2636 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WHUS46 KSGX 221011
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
211 AM PST SAT DEC 22 2012

...ABOVE AVERAGE SURF ON SOUTHERN SAN DIEGO COUNTY BEACHES THIS
WEEKEND...

.A STEEPLY ANGLED LONG PERIOD NORTHWEST SWELL WILL BRING ABOVE
AVERAGE SURF THAT WILL MAINLY IMPACT SOUTHERN SAN DIEGO COUNTY
BEACHES. SURF FROM 5 TO 7 FEET IS FORECAST SOUTH OF LA JOLLA
TODAY WITH OCCASIONAL SETS TO 8 FEET AT PEAK BREAK POINTS SUCH AS
SUNSET CLIFFS. ON SUNDAY THE SWELL BECOMES MORE WESTERLY ORIENTED
SO THE BEACHES IN NORTHERN AND CENTRAL SAN DIEGO COUNTY WILL SEE
ELEVATED SURF. HOWEVER...THE HIGHEST SURF WILL CONTINUE TO BE IN
SOUTHERN SAN DIEGO COUNTY WHERE PEAK SETS OF 7 TO 8 FEET ARE
FORECAST. THE SURF WILL BEGIN TO SUBSIDE LATE SUNDAY AFTERNOON.

CAZ043-222000-
/O.NEW.KSGX.SU.Y.0017.121222T1011Z-121224T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
211 AM PST SAT DEC 22 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY FOR SAN DIEGO COUNTY...WHICH IS IN EFFECT UNTIL 4 PM PST
SUNDAY. 

* WAVES AND SURF...5 TO 7 FEET SOUTH OF LA JOLLA WITH SETS TO 8 FEET
  AT THE PEAK BREAKS SUCH AS SUNSET CLIFFS.

* LOCATIONS...HIGHEST SURF ON THE BEACHES OF SOUTHERN SAN DIEGO
  COUNTY.

* TIMING...TODAY THROUGH SUNDAY AFTERNOON. 

* IMPACTS...HIGH SURF AND VERY STRONG RIP CURRENTS WILL RESULT IN
  DANGEROUS SWIMMING CONDITIONS AT THE BEACHES...ESPECIALLY FOR
  INEXPERIENCED SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MOEDE
4 follow-up statements
526 
WHUS46 KSGX 221944
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1144 AM PST SAT DEC 22 2012

...ABOVE AVERAGE SURF ON SAN DIEGO COUNTY BEACHES THIS WEEKEND...

.A STEEPLY ANGLED LONG PERIOD NORTHWEST SWELL WILL CREATE ABOVE
AVERAGE SURF THAT WILL MAINLY IMPACT SOUTHERN SAN DIEGO COUNTY
BEACHES TODAY AND SUNDAY...WITH SURF FROM 5 TO 7 FEET FORECAST
SOUTH OF LA JOLLA. BEACHES IN NORTHERN AND CENTRAL SAN DIEGO
COUNTY WILL SEE ELEVATED SURF ON SUNDAY AS THE SWELL BECOMES MORE
WESTERLY ORIENTED. ABOVE AVERAGE SURF WILL BEGIN TO SUBSIDE LATE
SUNDAY AFTERNOON.

CAZ043-230500-
/O.CON.KSGX.SU.Y.0017.000000T0000Z-121224T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
1144 AM PST SAT DEC 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

* WAVES AND SURF...5 TO 7 FEET SOUTH OF LA JOLLA.

* LOCATIONS...HIGHEST SURF ON THE BEACHES OF SOUTHERN SAN DIEGO 
  COUNTY. 

* TIMING...TODAY THROUGH SUNDAY AFTERNOON.

* IMPACTS...HIGH SURF AND VERY STRONG RIP CURRENTS WILL RESULT 
  IN DANGEROUS SWIMMING CONDITIONS AT THE BEACHES...ESPECIALLY 
  FOR INEXPERIENCED SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

JJT
445 
WHUS46 KSGX 230451
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
851 PM PST SAT DEC 22 2012

...HIGH SURF ON SOUTH SAN DIEGO COUNTY BEACHES THROUGH SUNDAY...

.A LONG PERIOD WEST-NORTHWEST SWELL WILL CREATE MODERATELY HIGH SURF
MAINLY ALONG SOUTHERN SAN DIEGO COUNTY BEACHES THROUGH
SUNDAY. SURF FROM 5 TO 7 FEET IS EXPECTED SOUTH OF LA JOLLA.
BEACHES IN NORTHERN AND CENTRAL SAN DIEGO COUNTY WILL SEE ELEVATED
SURF ON SUNDAY AS THE SWELL BECOMES MORE WESTERLY ORIENTED. THE SURF
WILL BEGIN TO SUBSIDE LATE SUNDAY AFTERNOON.

CAZ043-231300-
/O.CON.KSGX.SU.Y.0017.000000T0000Z-121224T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
851 PM PST SAT DEC 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

* WAVES AND SURF...5 TO 7 FEET SOUTH OF LA JOLLA.

* LOCATIONS...HIGHEST SURF ON THE BEACHES OF SOUTHERN SAN DIEGO
  COUNTY. 

* TIMING...THROUGH SUNDAY AFTERNOON.

* IMPACTS...HIGH SURF AND VERY STRONG RIP CURRENTS WILL RESULT 
  IN DANGEROUS SWIMMING CONDITIONS AT THE BEACHES...ESPECIALLY 
  FOR INEXPERIENCED SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAXWELL
089 
WHUS46 KSGX 231256
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
456 AM PST SUN DEC 23 2012

...HIGH SURF ON SOUTH SAN DIEGO COUNTY BEACHES TODAY...

.A LONG PERIOD WEST-NORTHWEST SWELL WILL BRING HIGH SURF TO
EXPOSED WEST FACING BEACHES IN SAN DIEGO COUNTY TODAY. THE HIGHEST
SURF WILL BE IN SOUTHERN SAN DIEGO COUNTY WITH SETS FROM 5 TO 7
FEET. THE SURF WILL BEGIN TO SUBSIDE THIS AFTERNOON.

CAZ043-240000-
/O.CON.KSGX.SU.Y.0017.000000T0000Z-121224T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
456 AM PST SUN DEC 23 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WAVES AND SURF...5 TO 7 FEET SOUTH OF LA JOLLA.

* LOCATIONS...HIGHEST SURF ON THE BEACHES OF SOUTHERN SAN DIEGO 
  COUNTY. 

* TIMING...THROUGH 4 PM TODAY.

* IMPACTS...HIGH SURF AND VERY STRONG RIP CURRENTS WILL RESULT 
  IN DANGEROUS SWIMMING CONDITIONS AT THE BEACHES...ESPECIALLY 
  FOR INEXPERIENCED SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA. STRONG RIP CURRENTS ARE LIKELY TODAY. 

&&

$$

MOEDE
852 
WHUS46 KSGX 232357
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
357 PM PST SUN DEC 23 2012

CAZ043-240100-
/O.EXP.KSGX.SU.Y.0017.000000T0000Z-121224T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
357 PM PST SUN DEC 23 2012

...HIGH SURF ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

SURF HEIGHTS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON AND THIS
EVENING. MOST SURF HEIGHTS WILL BE 6 FEET OR LESS THE REMAINDER OF
THIS AFTERNOON AND THIS EVENING IN SAN DIEGO COUNTY.

$$

MAXWELL

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 21, 9:20 PM PST, 4 hours 51 minutes earlier.

Area forecast discussion, Dec 21, 9:20 PM PST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 PM PST FRI DEC 21 2012

.SYNOPSIS...
DRY AND COOL CONDITIONS WILL CONTINUE ACROSS SOUTHERN CALIFORNIA
THROUGH SATURDAY. HOWEVER...SOME LIGHT PREFRONTAL PRECIPITATION WILL
DEVELOP SATURDAY NIGHT AND SUNDAY...WITH A BETTER CHANCE OF RAIN AND
HIGHER ELEVATION SNOW ON SUNDAY NIGHT AND MONDAY.  ALTHOUGH DRIER
CONDITIONS WILL DEVELOP FOR CHRISTMAS...ANOTHER AND POTENTIALLY
COLDER SYSTEM WILL TAKE AIM AT SOUTHERN CALIFORNIA SOME TIME
WEDNESDAY INTO THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW AN IMPRESSIVE AND COLD TROUGH
OF LOW PRESSURE OFF THE WEST COAST THIS EVENING...WITH A SERIES OF
DISTURBANCES MOVING THROUGH THIS TROUGH.  THESE DISTURBANCES WILL
CONTINUE TO MOVE INLAND ACROSS NORTHERN CALIFORNIA...BRINGING
PERIODS OF RAIN AND MOUNTAIN SNOW TO THE NORTHERN HALF OF THE
STATE.  HOWEVER...SOUTHERN CALIFORNIA REMAINS UNDER THE DRIER
SOUTHWESTERLY FLOW ALOFT...WITH PLENTY OF HIGH LEVEL CLOUDS
STREAMING ACROSS THE REGION.  THE 00Z KNKX SOUNDING SHOWS JUST HOW
DRY THE MID AND LOW LEVELS OF THE ATMOSPHERE ARE...WITH A PW VALUE
OF ONLY 0.16 INCHES.  THEREFORE...EXPECT ONE LAST SOMEWHAT CHILLY
NIGHT TONIGHT...WITH COOL AND DRIER CONDITIONS CONTINUING TO PREVAIL
TOMORROW.

THIS TROUGH WILL THEN SLOWLY START TO OPEN AND MOVE INLAND SATURDAY
NIGHT AND SUNDAY.  AS IT DOES THIS...ONE DISTURBANCE WILL CLIP
SOUTHERN CALIFORNIA.  UNFORTUNATELY...THE ATMOSPHERE IS SO DRY
CURRENTLY THAT ANY PRECIPITATION WILL LIKELY STRUGGLE TO MAKE IT
THIS FAR SOUTH UNTIL MAYBE LATE SATURDAY NIGHT OR SUNDAY.  IN
FACT...THE LATEST 00Z NAM AND GFS ARE ESSENTIALLY NOW DRY THROUGH
12Z SUNDAY...SUNDAY MORNING.  HOWEVER...THE LOCAL WRF IS STILL
HOLDING ONTO THE IDEA OF LIGHT PRECIPITATION SATURDAY NIGHT AND
SUNDAY MORNING...MAINLY NORTH...OVER ORANGE AND SAN BERNARDINO
COUNTIES.  HOWEVER...THE SECOND AND STRONGER DISTURBANCE WILL MOVE
ACROSS THE REGION SUNDAY NIGHT AND MONDAY...BRINGING A BETTER CHANCE
OF PRECIPITATION TO THE AREA.  SNOW LEVELS WILL REMAIN RELATIVELY
HIGH...MAINLY ABOVE 6000 FEET...WITH A NEW DUSTING OF SNOW POSSIBLE
ABOVE THAT LEVEL.  IN FACT...AN ADVISORY MAY BE NEEDED FOR THE
HIGHER ELEVATIONS OF THE SAN BERNARDINO MOUNTAINS FOR LATE SUNDAY
NIGHT AND MONDAY.

DRIER CONDITIONS WILL THEN DEVELOP FOR CHRISTMAS...WHICH WILL LIKELY
BE A TEMPORARY REPRIEVE BEFORE THE NEXT SYSTEM TAKES AIM AT SOUTHERN
CALIFORNIA ON WEDNESDAY AND INTO THURSDAY.  THIS SYSTEM LOOKS A
LITTLE STRONGER AND DEFINITELY COLDER THAN THE SYSTEMS BEFORE
CHRISTMAS.  THE LATEST MODEL RUNS ALSO SEEM TO BE IN PRETTY GOOD
AGREEMENT WITH THE TIMING...BRINGING THE PRECIPITATION ACROSS
SOUTHERN CALIFORNIA DURING THE DAY ON WEDNESDAY AND INTO WEDNESDAY
NIGHT.  THE COLD AIR SHOULD ALSO START TO FILTER INTO THE REGION ON
WEDNESDAY...BUT IT IS NOT UNTIL WEDNESDAY NIGHT THAT SNOW LEVELS
WILL LIKELY FALL TO BETWEEN 4000 AND 4500 FEET AND POTENTIALLY
BELOW.  BOTH THE 12Z ECMWF AND 00Z GFS ARE SHOWING 850 MB
TEMPERATURES BELOW ZERO WEDNESDAY NIGHT AND THURSDAY...WITH 700 MB
TEMPERATURES RANGING BETWEEN -9 AND -12 DEGREES.  THE ONLY QUESTION
WILL BE WHETHER OR NOT THERE WILL BE ENOUGH RESIDUAL MOISTURE FOR
LOWER ELEVATION SNOW?  WHILE PREVIOUS RUNS SHOWED ANOTHER SYSTEM FOR
FRIDAY...IT NOW LOOKS AS THOUGH ANOTHER TRANSITORY RIDGE MAY BUILD
BACK OVER SOUTHERN CALIFORNIA...WITH DRIER CONDITIONS PREVAILING.
FOR NOW...WILL LEAVE THE SLIGHT CHANCE WORDING IN FOR FRIDAY...BUT
CONFIDENCE IS SOMEWHAT LOW IN IT HAPPENING...GIVEN CURRENT TRENDS.

&&

.AVIATION...
220400Z...A CLOUD DECK AOA 20000 FEET WILL CONTINUE TONIGHT AND THIN
SATURDAY. LATE SATURDAY AFTERNOON SOME LOWER CLOUDS WITH BASES
AROUND 3000-5000 FEET WILL DEVELOP AROUND KSNA AND KONT LEADING TO
POSSIBLE SHOWERS SATURDAY EVENING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...MM
Hazardous weather outlook, Dec 21, 4:00 PM PST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST FRI DEC 21 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-221400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY NIGHT THROUGH CHRISTMAS EVE...ALTHOUGH SOME LIGHT
PRECIPITATION MAY DEVELOP ACROSS THE REGION SATURDAY NIGHT AND
SUNDAY...A BETTER CHANCE OF RAIN AND MOUNTAIN SNOW WILL DEVELOP
SUNDAY NIGHT INTO MONDAY...AS A COLD FRONT MOVES THROUGH THE
REGION.  SNOW LEVELS WILL PRIMARILY REMAIN ABOVE 6000 FEET...WITH A
FEW INCHES OF SNOW POSSIBLE OVER THE HIGHEST PEAKS.  THESE SYSTEMS
MAY ALSO BRING SOME GUSTY SOUTHWEST TO WEST WINDS TO THE MOUNTAINS
AND DESERTS.

CHRISTMAS...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WEDNESDAY THROUGH THURSDAY...ANOTHER COLDER AND POTENTIALLY WETTER
SYSTEM WILL THEN TAKE AIM AT SOUTHERN CALIFORNIA...BRINGING MORE
RAIN AND SNOW TO THE REGION.  SNOW LEVELS WILL FALL TO AROUND 4000
FEET WITH THIS SYSTEM...AND MAY BE LOCALLY LOWER.  GUSTY SOUTHWEST
TO WEST WINDS WILL ALSO BE POSSIBLE IN THE MOUNTAINS AND DESERTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

PALMER

In the hours before

Special weather statement, Dec 21, 9:25 PM PST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PST FRI DEC 21 2012

CAZ042-043-048-050-055>058-060>062-222200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
925 PM PST FRI DEC 21 2012

...WET WEATHER TO RETURN LATE SATURDAY THROUGH MONDAY...

A TROUGH OF LOW PRESSURE DIGGING ALONG THE WEST COAST WILL BRING
THE RETURN OF WET WEATHER TO SOUTHERN CALIFORNIA LATE SATURDAY
NIGHT THROUGH MONDAY. AT THIS TIME...IT APPEARS THAT SOME LIGHT
PRECIPITATION MAY SPREAD ACROSS THE REGION SATURDAY NIGHT AND
SUNDAY. HOWEVER...THE BRUNT OF THE PRECIPITATION WILL FALL LATE SUNDAY
NIGHT AND MONDAY.

* RAINFALL TOTALS...BETWEEN A QUARTER AND A HALF INCH OVER THE
  COASTS AND VALLEYS...A HALF INCH TO ONE INCH ON THE COASTAL
  MOUNTAIN SLOPES...AND OVER THE DESERTS...GENERALLY A TENTH OF AN
  INCH OR LESS.

* SNOWFALL...UP TO 7 INCHES OF NEW SNOW ABOVE 6000 FEET.

* WINDS...SOUTHWEST TO WEST WINDS GUSTING 35 TO 50 MPH OVER THE
  MOUNTAINS AND DESERTS...AND GUSTS 25 KT OR HIGHER OVER THE
  COASTAL WATERS.

* OUTLOOK...ANOTHER POTENTIALLY STRONGER AND COLDER SYSTEM WILL
  THEN MOVE INTO SOUTHERN CALIFORNIA ON WEDNESDAY AND WEDNESDAY
  NIGHT. SNOW LEVELS WILL LIKELY FALL TO BETWEEN 4000 AND 4500
  FEET...AND MAY BE EVEN LOWER.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

PALMER

Nearby

High Surf Advisories in California, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.